Posted by Lorraine on July 21, 2001, at 23:27:48
In reply to Re: hand holding » Lorraine, posted by Elizabeth on July 21, 2001, at 22:01:39
> > > Do you know if it is specifically carb craving? I had that on Effexor, but I wasn't doing low carb at the time.
> For me it was cravings for sweets.
Yeah, that's pretty much what it was for me on Effexor. But once I got on low carb, I found my craving for sweets pretty much went away. Of course, this was after I was off the Effexor anyway. So I am real curious whether low carb would stay the course of the cravings for sweets while on Effexor or Nardil. Something interesting though, at one time I was seeing an endocrinologist (who put me on Estrotest and Cytomel--T3). Anyway, he advocated Nardil and said that sometimes he put his overweight patients on it to help them get over there carb cravings. Isn't that odd?
> > > Have you had liver function tests recently?
I think so as part of a general physical--nothing out of range. Although I am going to see a preventative medicine doctor in August and am going to ask her about doing a more in depth test than the normal stuff. I think Great Smokies Diagnostic Laboratories does a more thorough test.
> > > Consider the possibility that you're just extra-sensitive to feelings in your body. A lot of people who have panic attacks are that way.
It's alway possible, but it doesn't ring true at first blush.
> > > That's something. Although I've taken as much as 40 mg of Valium and it didn't do *anything*. (I take 2 mg of *Xanax*. < g >)
> > I really can't imagine.
> What, taking 2 mg of Xanax?
Ok, let me try to imagine it. What is the lowest dose of Xanax? Whatever it is, I took that once and once only, it made me almost drunk, I mean slurring my words and so forth. What I was really reacting to was the 40 mg of Valium. I think they'd have to call 911 if I got anywhere near that dose.
> > > But a lot of drugs that I take have immediate bad effects--so then I wonder, where's my placebo effect here?
> Perhaps you're experiencing placebo side effects? It does happen, especially if a person is nervous about taking medication or obsesses about side effects. The placebo effect doesn't always work in your favour.'
I'd really hate to second guess myself that much. I feel lucky that I'm not too insecure this way though. I remember having doctors tell me that my endometriosis was "all in my head". Each month I would pass out with pain; once at a supermarket and an ambulance was called. Neither my pain nor my symptoms were in my head--the medical knowledge just hadn't caught up with the concept of endometriosis. Old hat now. I suppose the worst part about panic attacks (which I thankfully don't have) is that you have to learn to distrust what your body is telling you. But then have you ever had an emotion that just occurred without an approriate stimulus for it? (what woman hasn't < vbg >) I remember I used to have a rage waiting for an excuse to explode periodically. It was so odd to just watch it, know it was there and wait for the match to be lit that would ignite the inferno. Even when I knew there wasn't a reason for it--just some chemical coursing through my brain and having its way with me (like this depression come to think of it).
> > > Of course, it could easily be that with time you simply adjust to the side effects.
That happens sometimes and sometimes not. I had a rough 3 or 4 weeks when I first got on Effexor, but then I adjusted and went on to a different set of side effects. You know, it is awfully difficult to know when to pull the plug on a med. On the one hand, you want to give it time to work. One the other hand, you are literally watching the time that makes up your life slip through your fingers when you linger with an ineffective med. I have not been stabilized on a med for a year and a half. It just gets exhausting at some point.
> > >Many "physical" effects can be mediated by the CNS.
Most, I would think. Yeah, I think the mind/brain stuff is a bit whacko. But what I mean is that ruminating thoughts of fear and such might require a different treatment.
> > >Anyway, the recommended dosing schedule when it's used to treat muscle spasm is 3-4 times a day.
That's good to know. Do you would think that the jitters could have been a rebound anxiety response? I take my dose in the morning and started having trouble around 2pm.
elizabeth, once again, thank-you for your kind and generous counsel.